Alert archive / Virginia / Wind Advisories in 2016

Wind Advisory 3, NWS Baltimore/Washington

February 2, 201612 counties in Virginia; Grant County, Mineral County, Pendleton County, West Virginia

NWS Baltimore/Washington issued this wind advisory at Feb 2, 2016, 3:25 PM EST for 12 counties in Virginia; Grant County, Mineral County, Pendleton County, West Virginia. It took effect at Feb 3, 2016, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2016, 3:25 PM EST (20:25 UTC)
In effect from
Feb 3, 2016, 1:00 AM EST
Expired
Feb 3, 2016, 10:00 AM EST
In force
9 hr
Issued by
NWS Baltimore/Washington

Counties Albemarle County, VA, Amherst County, VA, Augusta County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Warren County, VA, Grant County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 133 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WWUS71 KLWX 022025
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EST TUE FEB 2 2016

VAZ503-507-508-WVZ501-503-505-030430-
/O.NEW.KLWX.WI.Y.0003.160203T0600Z-160203T1500Z/
WESTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-
INCLUDING THE CITIES OF...HIGHTOWN...BIG MEADOWS...WINTERGREEN...
BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE
325 PM EST TUE FEB 2 2016

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM
EST WEDNESDAY.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH...WITH THE
  STRONGEST WINDS ALONG THE RIDGELINES.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS AROUND 50 MPH ARE EXPECTED.
SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE
VEHICLES.

&&

$$
3 follow-up statements
348 
WWUS71 KLWX 030154
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
854 PM EST TUE FEB 2 2016


VAZ503-507-508-WVZ501-503-505-031000-
/O.CON.KLWX.WI.Y.0003.160203T0600Z-160203T1500Z/
WESTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-
INCLUDING THE CITIES OF...HIGHTOWN...BIG MEADOWS...WINTERGREEN...
BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE
854 PM EST TUE FEB 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY...

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH...WITH THE 
  STRONGEST WINDS ALONG THE RIDGELINES.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS AROUND 50 MPH ARE EXPECTED.
SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE
VEHICLES.

&&

$$
850 
WWUS71 KLWX 030859
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 AM EST WED FEB 3 2016


VAZ503-507-508-WVZ501-503-505-031500-
/O.CON.KLWX.WI.Y.0003.000000T0000Z-160203T1500Z/
WESTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-
INCLUDING THE CITIES OF...HIGHTOWN...BIG MEADOWS...WINTERGREEN...
BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE
359 AM EST WED FEB 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH...WITH THE
  STRONGEST WINDS ALONG THE RIDGELINES.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS AROUND 50 MPH ARE EXPECTED.
SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE
VEHICLES.

&&

$$
023 
WWUS71 KLWX 031457
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
957 AM EST WED FEB 3 2016

VAZ503-507-508-WVZ501-503-505-031600-
/O.EXP.KLWX.WI.Y.0003.000000T0000Z-160203T1500Z/
WESTERN HIGHLAND-NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-
WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-
INCLUDING THE CITIES OF...HIGHTOWN...BIG MEADOWS...WINTERGREEN...
BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE
957 AM EST WED FEB 3 2016

...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

THE CONDITIONS THAT WARRANTED THE ISSUANCE OF THE ADVISORY ARE
SLOWLY DROPPING BELOW CRITERIA LEVEL. THEREFORE THE ADVISORY WILL
BE ALLOWED TO EXPIRE AT 10 AM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 2, 3:10 PM EST, 15 minutes earlier.

Area forecast discussion, Feb 2, 3:10 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EST TUE FEB 2 2016

.SYNOPSIS...
HIGH PRESSURE PUSHES EAST TONIGHT. A COLD FRONT SWINGS
THROUGH THE REGION TOMORROW WITH HIGH PRESSURE BUILDING IN THE
WAKE FOR THE REMAINDER OF THE WEEK INTO THIS WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
HIGH PRESSURE EXITS THE REGION TONIGHT WITH A COLD FRONT MOVING
THROUGH DURING THE DAY WEDNESDAY. MULTIPLE HAZARDS WILL BE OF A
CONCERN DURING THIS TIME INCLUDING GUSTY WINDS AND FLOODING
CONCERNS. A FLOOD WATCH IS IN EFFECT FOR COUNTIES ALONG THE MASON-
DIXON AND EASTERN WV PANHANDLE WED AFTN-THURS AFTN. A WIND
ADVISORY IS IN EFFECT FOR THE HIGHER ELEVATIONS OF THE POTOMAC
HIGHLANDS AND THE BLUE RIDGE.

DRY WX LATE THIS AFTN...WITH INCRSG CLOUDS AHEAD OF A WARM FRONT
ASSOCIATED WITH A LARGER SYSTEM BACK OVER THE MIDWEST. THE FIRST
CONCERN OF THE PERIOD IS THE STRONG WINDS TONIGHT AT THE HIGHER
ELEVATIONS OVER OUR WESTERN CWA. LLJ WINDS BETWEEN 55 AND 70
KTS...THOUGH WITH AN INVERSION IN PLACE...THINKING IT WILL BE TOUGH
FOR THE WINDS TO MIX DOWN TO THE VALLEYS. AS SUCH...AM HOLDING THE
ADVISORY TO JUST THE WESTERN PORTIONS OF THE COUNTY. THE LLJ SHOULD
AID IN PUSHING THE WARM FRONT THRU AT LEAST WESTERN PORTIONS OF THE
CWA LATE TONIGHT...HANGING BACK EAST OF THE BLUE RIDGE TILL AFTR
DAYBREAK. RAIN WILL SPREAD NORTH FROM THE SOUTHWEST SECOND HALF OF
THE NIGHT...AND OVERSPREADING EVERYWHERE DURING THE AM HOURS WED.

BRIEF BREAK IN THE PCPN PSBL WED MORNING BEFORE THE COLD FRONT
BEGINS TO MOVE THRU. LATEST MODEL SOLUTIONS HINTING AT SHOWER
ACTIVITY INCRSG IN COVERAGE MIDDAY...WITH PSBL LINE FORMING RIGHT
AHEAD OF THE FRONT...MORE THE PM HOURS...EAST OF THE BLUE RIDGE WITH
THE LLJ AXIS ALIGNING PARALLEL TO THE RIDGE. THIS LINE WILL ALSO
BRING THE PERIOD OF THE HEAVIEST RAIN...19-03Z. WE HAVE BEEN
DISCUSSING THE POTENTIAL FOR FLOODING WITH THE RECENT
SNOW MELT...WHICH COMBINED WITH ALMOST ONE INCH...AND ISOLATED HIGHER
AMTS...COULD RESULT IN FLOODING OF URBAN AND STREAMS. THE FLOOD
WATCH IS IN EFFECT BEGINNING AT 18Z WED. INSTABILITY IS VERY MINIMAL
AND FORCING ALOFT ON THE WEAKER END...BUT CANNOT RULE OUT AN ISO
TSTM MAINLY SOUTHERN MD WITH THE LINE WED AFTN/EVENING. STRONG SHEER
THROUGHOUT THE VERTICAL PROFILE SUGGESTS PSBL GUSTY WINDS...BUT
THINK ANY SVR SHOULD BE SUPPRESSED SOUTH OF THE REGION.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
12Z MODEL SUITE STILL SHOWING SOME DISCREPANCIES ON HOW QUICKLY
THE COLD FRONT MOVES THROUGH THE REGION...AND THUS WHEN THE PCPN
TAPERS OFF. CURRENT THINKING IS THE FRONT WILL MOVE SOUTH THE
SECOND HALF OF WED NIGHT AS HIGH PRESSURE BEGINS TO BUILD BACK IN
FROM THE WEST. TAPER POPS OFF WEST TO EAST...KEEP POPS ONLY EAST
OF I-95 AND THE UPSLOPE REGIONS LATE WED NIGHT...TAPERING OFF
DURING THE DAY THURS.

OTHER THAN LIGHT UPSLOPE SNOW SHOWERS THRU THURS NIGHT...HIGH
PRESSURE BUILDING IN WILL KEEP THE AREA DRY. THE COLDER AIR SLIGHTLY
SLOWER TO ARRIVE...WITH A STRONGER SURGE DURING THE DAY THURSDAY.
THURS NIGHT TEMPS WILL DROP BELOW FREEZING EVERYWHERE. SNOW TOTALS
FOR THE UPSLOPE WILL JUST BE A FEW TENTHS...AND IS EXPECTED TO TAPER
OFF BY FRI MORNING WITH A LACK OF MOISTURE IN THE SNOW GROWTH ZONE.

CONCERNING FLOODING...THE URBAN FLOODING THREAT WILL DIMINISH WED
NIGHT. HOWEVER...DEPENDING ON RAINFALL AMTS AND SNOW MELT...WED NIGHT
THRU THURS COULD SEE RIVER FLOODING CONCERNS. SEE HYDRO SECTION FOR
MORE DETAILS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A NORTHWEST WIND WILL CONTINUE BEHIND A DEPARTING FRONT THURSDAY
NIGHT. THERE MAY BE A FEW LINGERING UPSLOPE SNOW SHOWERS ALONG THE
ALLEGHENY FRONT. OVERALL DRY AND MOSTLY CLEAR CONDITIONS EXPECTED
ELSEWHERE. HIGH PRESSURE THEN BUILDS IN OVERHEAD. MOSTLY SUNNY SKIES
AND DRY WEATHER EXPECTED FOR FRIDAY AND SATURDAY. TEMPERATURES ON
FRIDAY NEAR TO SLIGHTLY BELOW NORMAL...MODERATING TO SLIGHTLY ABOVE
NORMAL SATURDAY.

A COLD FRONT WILL MOVE OFF TO THE NORTH SUNDAY WITH LITTLE TO NO
IMPACT TO THE REGION. AS A RIDGE BUILDS ON THE WEST COAST...A TROUGH
WILL DEVELOP ACROSS THE EAST IN THE BEGINNING OF NEXT WEEK...WITH
POTENTIAL FOR DEVELOPING COASTAL LOW. TEMPERATURES WILL START MILD
ON SUNDAY...BECOMING COLDER INTO NEXT WEEK.

A SECONDARY UPPER LEVEL LOW OVER THE GREAT LAKES MONDAY WILL MOVE
TOWARD THE EAST. THIS SECONDARY LOW AND THE POTENTIAL DEVELOPING
COASTAL LOW COULD HAVE AN IMPACT ON MONDAY'S WEATHER AND
TEMPERATURES. TIMING OF THE LOW AND POSITION OF THE LOWS ARE
UNCERTAIN.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS THRU THE FIRST HALF OF TONIGHT WITH LIGHT ELY
WINDS. PCPN MOVES IN THE SECOND HALF OF TONIGHT...WHICH WILL DROP
CIGS AND VIS QUICKLY...WITH IFR IN BETWEEN 08-12Z. WITH FOG
DEVELOPMENT AND ANY HEAVIER RAIN...LIFR CONDITIONS WILL BE PSBL
DURING THE AM HOURS AS WELL. WHILE WINDS REMAIN LIGHT AT THE
SFC...STRONG LLJ WILL PRODUCE LLWS CONCERNS...WITH WINDS 40-50 KTS
AT 2KFT.

IFR OR LOWER CONDITIONS THRU MIDDAY...PCPN MIGHT STOP FOR A PERIOD
BEFORE THE RAIN SHOWERS MOVE IN FOR THE AFTN. GENERALLY LOOKING AT
MVFR CONDITIONS WITH THE RAIN. A LINE IS PSBL RIGHT ALONG THE
FRONT...WHICH WILL BRING A PERIOD OF HEAVY RAIN...AND IFR OR LOWER
CONDITIONS. WINDS INCREASE DURING THE DAY AS WELL PRIOR TO THE COLD
FRONT...WITH GUSTS 20-25 KTS PSBL.

PCPN TAPERS OFF WED EVENING...WITH A BRIEF LULL IN THE WINDS BEFORE
INCRSG AGAIN FROM THE NW OVERNIGHT. VFR CONDITIONS WITH GUSTY
CONDITIONS THURS THRU FRIDAY. NORTHWEST WINDS AROUND 10 KNOTS WITH
GUSTS 15 TO 20 KNOTS.

&&

.MARINE...
SUB-SCA CONDITIONS ATTM...AND EXPECTED FOR A GOOD PORTION OF
TONIGHT. INCRSG SLY WINDS IN THE MORNING...WITH A SCA IN EFFECT
FOR ALL THE WATERS DURING THE DAY WED. HAVE LINGERING SCA ON THE
CHESAPEAKE BAY AND LOWER TIDAL POTOMAC WED NIGHT. MAY NEED TO
EXTEND INTO THURSDAY AS WELL WITH PERSISTENT NW FLOW.

RAIN IS EXPECTED WED...WITH ISO TSTM PSBL WED AFTN/EVENING. GUSTY
WINDS MAY ACCOMPANY SOME OF THE HEAVIER STORMS...WITH SMW
POTENTIALLY NEEDED. PRESSURE SURGE WED EVENING COULD BRING OCNL
GALES TO THE CHESAPEAKE BAY...BUT CONFIDENCE TOO LOW TO ISSUE ATTM
AND WILL LET SUBSEQUENT SHIFTS DETERMINE THE NEED.

SMALL CRAFT CONDITIONS POSSIBLE THURSDAY NIGHT AND FRIDAY.

&&

.HYDROLOGY...
THE WARMTH AND RAIN ON MONDAY LED TO ANOTHER HIT ON THE SNOW
WATER...WHICH THIS MORNING WAS DOWN TO JUST NINE TENTHS OF AN
INCH. THE BULK OF THE SNOW IS GONE AT THIS POINT...ACTUALLY
COMPLETELY GONE IN MUCH OF THE SOUTH FORK
SHENANDOAH...RAPIDAN...RIVANNA...AND JAMES BASINS...AND IN
SOUTHERN MARYLAND.

WE ARE SEEING AT LEAST SOME STREAM REACTION TO SNOW MELT IN MOST OF
THE AREA NOW...THE EXCEPTION BEING SMALLER STREAMS NEAR THE PA/MD
BORDER. SOME OF THIS LACK OF REACTION COULD BE DUE TO ICE. SPEAKING
OF ICE...THERE WERE SEVERAL PARTIAL ICE BLOCKAGES OF STREAMS NOTED
IN EASTERN WV LAST NIGHT AND THIS MORNING. ONE WAS SIGNIFICANT
ENOUGH TO SEND THE CACAPON RIVER OUT OF ITS BANKS AND OVER ROADS.

OTHERWISE...JUST A STEADY MELT THROUGH EARLY WEDNESDAY MORNING...AND
STREAM LEVELS ON THE SMALLER STREAMS MAY ACTUALLY FALL SINCE MELT IS
SLOWER THAN MONDAY.

CONFIDENCE IS INCREASING IN FLOOD POTENTIAL FOR WEDNESDAY. THE MOST
REMAINING SNOW PACK IS IN THE FAR EASTERN WV PANHANDLE EASTWARD
ACROSS NORTHERN MARYLAND...AND WITH TEMPERATURES FORECAST TO EXCEED
60 IN MOST OF THAT AREA...AND DEWPOINTS IN THE 50S EAST OF THE BLUE
RIDGE...MUCH OF WHAT IS LEFT WILL NOT LAST PAST WEDNESDAY. COMBINE
THAT MELT WITH AN EXPECTED HALF TO THREE-QUARTERS OF AN INCH OF RAIN
/WITH ISOLATED HIGHER AMOUNTS/ AND THAT IS A RECIPE FOR AT LEAST
SOME FLOODING. A FLOOD WATCH HAS BEEN ISSUED FOR THE AREA WITH THE
GREATEST REMAINING SNOW PACK FOR WEDNESDAY THROUGH THURSDAY.

THEN ALL THE RAIN AND SNOW MELT FUNNELS INTO LARGER STREAMS.
SIGNIFICANT WITHIN-BANK RISES ARE EXPECTED AREAWIDE. CURRENTLY
FLOODING IS FORECAST ON OPEQUON CREEK /NEAR THE SNOW WATER
BULLSEYE/...AS WELL AS THE MAINSTEAM SHENANDOAH RIVER AND THE
MAINSTEAM POTOMAC BELOW WILLIAMSPORT. A FLOOD WARNING HAS BEEN ISSUED
FOR THE OPEQUON...AND A WATCH FOR THE SHENANDOAH. FLOODING ON THE
MAINSTEM POTOMAC WOULD NOT START BEFORE THURSDAY EVENING AND IS MORE
UNCERTAIN SINCE IT IS DEPENDENT ON BOTH RAIN AND SNOW MELT. FOR THAT
REASON...NOT ENOUGH CONFIDENCE EXISTS YET FOR A WATCH OR WARNING ON
THE MAINSTEM POTOMAC. WILL REASSESS THIS EARLY WEDNESDAY AS THE RAIN
BEGINS.

&&

.TIDES/COASTAL FLOODING...
INCRSG SLY FLOW WED WILL INCREASE WATER LVLS...MAINLY NORTHERN
CHESAPEAKE BAY. TIDES ARE FORECASTED TO EXCEED MINOR FLOOD
THRESHOLDS AT HAVRE DE GRACE AND BOWLEYS QUARTER LATE WED.
BALTIMORE AND ANNAPOLIS ARE CLOSE...BUT CURRENTLY ARE NOT
FORECASTED TO GO OVER. WILL CONTINUE TO MONITOR THE TREND.

WITH NW FLOW BEHIND THE FRONT...WILL SEE WATER LVLS DROP THURSDAY.

&&

.CLIMATE...
RECORDS HIGHS FOR WED FEB 3:

DCA: 65 SET IN 1927
BWI: 66 SET IN 1932
IAD: 66 SET IN 1991

RECORD MAX MINS FOR WED FEB 3:

DCA: 44 SET IN 2006
BWI: 43 SET IN 2006
IAD: 42 SET IN 2006 AND 1990

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR MDZ003>006-011-507-508.
VA...WIND ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR VAZ503-507-
     508.
WV...WIND ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR WVZ501-503-
     505.
     FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 6 PM EST WEDNESDAY FOR
     ANZ535-536-538>542.
     SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 1 AM EST THURSDAY
     FOR ANZ533-534-543.
     SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY
     FOR ANZ530>532-537.

&&

SYNOPSIS...SEARS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...KLW
AVIATION...SEARS/KLW
MARINE...SEARS/KLW
HYDROLOGY...JE
TIDES/COASTAL FLOODING...SEARS
CLIMATE...LWX
Hazardous weather outlook, Feb 2, 10:51 AM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1051 AM EST TUE FEB 2 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-031300-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1051 AM EST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FLOOD WATCH IS IN EFFECT FOR BALTIMORE AND HARFORD COUNTIES. A
COMBINATION OF MELTING SNOW AND HEAVY RAINFALL MAY CAUSE FLOODING
ON SMALL STREAMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-031300-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
1051 AM EST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL MARYLAND AND
THE EASTERN PANHANDLE OF WEST VIRGINIA. A COMBINATION OF MELTING
SNOW AND HEAVY RAINFALL MAY CAUSE FLOODING ON SMALL STREAMS
WEDNESDAY AND LARGER RIVERS WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 2:44 AM ESTSmall Craft AdvisoryLWX43 hr
Feb 2, 10:39 AM ESTFlood WatchLWXArlington, Fairfax, Loudoun, Spotsylvania, Stafford, City of Alexandria and 3 more40 hr
Feb 2, 2:15 PM ESTRiver Flood WatchLWXClarke, Warren24 hr
Feb 2, 7:31 AM ESTRiver Flood WarningLWXMorgan17 hr
Feb 2, 7:43 AM ESTRiver Flood WatchLWXBerkeley, Jefferson24 hr
Feb 2, 1:15 PM ESTRiver Flood WarningLWXBerkeley, Jefferson66 hr

Nearby

Wind Advisories in Virginia, 2016Wind Advisories in West Virginia, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.